MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950030
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventrio st mesh (device 4).An additional supplemental emdr was submitted to represent the dulex mesh (device 1), composix l/p mesh (device 2) and ventralex st mesh (device 3).Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2010 ¿ patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of dulex mesh (device 1).Per op notes, ¿epigastric incision in the midline was made.The hernia defect was noted.A dulex mesh (device 1) was placed and secured with sutures and absorbable tacker.(b)(6) 2011 ¿ patient was diagnosed with subxiphoid port site incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, ¿adhesions to the previous mesh repair to the periumbilical area was taken down.The hernia defect was identified and approximated with sutures.A synthetic mesh was placed into the peritoneal cavity and secured with sutures and tacks.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent incisional port site hernia, recurrent subxiphoid right mid quadrant thereby underwent laparoscopic repair with implant of composix l/p mesh (device 2) for subxiphoid defect and synthetic mesh for right mid quadrant defect.Per op notes, ¿adhesions in the subxiphoid area were taken down and free up the loop of bowel and edge of the liver, which was attached to the edge of the mesh, which was at the superior edge of the double barrel defect in the fascia.A composix l/p mesh (device 2) was placed in the peritoneal cavity and secured with sutures and tacks.A right mid quadrant fascial defect was noted and a synthetic mesh was placed into the peritoneal cavity and secured with sutures and tacks.¿ (b)(6) 2014 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex st mesh (device 3).Per op notes, ¿the previous incision was reopened above the umbilicus.The hernia sac was identified.Upon dissection, second hernia sac was identified.Adhesions to the fatty tissue to the sac were taken down.One small hernia to the right of the main area was identified and sutured.Two other defects were connected to the main defect to make one larger defect.The small right sided defect was repaired with sutures.The larger defect was repaired with ventralex st mesh (device 3) and secured with sutures.¿ (b)(6) 2017 - patient was diagnosed with incisional hernia thereby underwent laparoscopy converted to open repair.Per op notes, ¿a midline incision was made.The fascia was taken down and multiple pieces of mesh that had to be transected.Colotomy was identified and repaired with sutures.Abscess in the lower pelvis was noted.There was an area adherent to the vaginal cuff was taken off.The colon created a stricture in the shape of z and transected and taken down.The proximal sigmoid colon was then opened and placed sizers in it.Rectal exam was performed and placed the sizers.An area in the right lower quadrant was then excised.The fascia/mesh was closed with sutures.¿ (b)(6) 2017 ¿ patient was diagnosed with diverticulitis thereby underwent open repair.Per op notes, ¿an elliptical incision was made.The limb was noted to be partially adherent to the previously placed mesh which was loosened and lengthened to do the resection.Enterotomies were made and anastomosis was created.The parastomal hernia component was lysed and reduced.The fascia was closed with sutures.¿ (b)(6) -2018 ¿ patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with implant of ventrio st mesh (device 4).Per op notes, ¿an incision was made through previous incision.The supraumbilical hernia sac with 2 defects were identified.Dissected the bowel off the left lateral sac and reduced.The hernia sac was dissected down to the neck and resected.Intraabdominal adhesions were lysed.Small ooze in the bowel wall was repaired with sutures.Small serosal tear was repaired with sutures.A piece of mesh superiorly with spiral tacks within it and a piece of mesh inferiorly with sutures were noted to be well incorporated.A ventrio st mesh (device 4) was placed and secured with sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent incisional ventral hernia thereby underwent open repair with implant of ventrio st mesh (device 5).Per op notes, ¿an incision was made in the midline just below the umbilicus.The hernia sac was noted to be chronically incarcerated and tunneled into the subcutaneous tissues.Scar tissue was noted.Hernia sac and omentum to be adherent to the side wall which was taken down and reduced.A ventrio st mesh (device 5) was placed and secured with sutures.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24590391
Report Number1213643-2026-00332
Device Sequence Number9331448
Product Code FTL
UDI-Device Identifier00801741031526
UDI-Public(01)00801741031526(17)190228(10)HUBN1763
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5950030
Device Lot NumberHUBN1763
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight116 KG